Thunderstorm Wind, Dona Ana
- When
- September 9, 2:40 PM MST
- Where
- Dona Ana County, 4 mi SE of Las Cruces
- Measured
- 50 kt (58 mph) measured gust
- Reported by
- AWOS,ASOS,MESONET,ETC
- Coordinates
- 32.283, -106.733
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS El Paso, TX wrote its last area forecast discussion before the first event at Sep 9, 12:11 PM MST, 2 hours 29 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE EL PASO-SANTA TERESA NM 1214 PM MDT TUE SEP 9 2003 SYNOPSIS... COOLER WEATHER IS ON THE WAY...ALONG WITH A CHANCE FOR RAIN. AN UPPER LEVEL STORM SYSTEM WILL TRACK ACROSS NEW MEXICO TONIGHT WHICH WILL HELP GIVE US A CHANCE FOR SHOWERS AND THUNDERSTORMS. BEHIND THE SYSTEM DRIER COOLER AIR WILL WORK INTO THE AREA FOR THE WEEKEND. TEMPERATURES WILL REMAIN A LITTLE BELOW NORMAL INTO THE FIRST PART OF NEXT WEEK. DISCUSSION... WITH FALL KNOCKING ON THE DOOR AND OUR NON EXISTENT MONSOON SEASON QUICKLY BECOMING A DISTANT MEMORY...WE MAY SOME SOME MORE FALL LIKE WEATHER THE NEXT COUPLE OF DAYS. A PATTERN CHANGE IS TAKING PLACE TODAY AS A PACIFIC TROF IS MOVING ACROSS THE SOUTHWEST. THERE IS PLENTY OF MOISTURE TO WORK WITH AT THE SURFACE FOR SHOWERS AND THUNDERSTORMS...BUT THE TROF WILL BE A LITTLE TO THE NORTH. SO I DONT EXPECT MUCH MORE THAN SCATTERED POPS OVERNIGHT TONIGHT. AFTER TONIGHT THE AVN...AND NOW THE ETA...SHOW THE SYSTEM MOVING OFF TO OUR EAST...LEAVING US IN A DRY NORTHWESTERLY FLOW BEHIND THE SYSTEM. THIS WILL KEEP US DRY THROUGH THE WEEKEND AND KEEP OUR HIGH TEMPERATURES AROUND NORMAL FOR THE NEXT COUPLE OF DAYS. LOOKS LIKE A COUPLE WEAK COLD FRONTS WILL MOVE ACROSS THE AREA ON FRIDAY AND THEN AGAIN ON SATURDAY. RIGHT NOW THE SYSTEMS LOOK DRY AND NOT MUCH COOLING...BUT THERE SHOULD BE ENOUGH TO DROP OUR TEMPERATURES A LITTLE BELOW NORMAL FOR THE START OF NEXT WEEK. THE NEXT BEST SHOT FOR RAINFALL WILL BE THE MIDDLE PART OF NEXT WEEK AS ANOTHER PACIFIC TROF MOVES ACROSS THE SOUTHWEST...BUT THAT IS BEYOND THE FINAL DAY FOR THIS PACKAGE. PRELIMINARY NUMBERS... EL PASO BB 066/088 067/086 065 32210 ALAMOGORDO BB 063/087 062/084 065 32200 LAS CRUCES BB 064/088 063/085 063 32200 CLOUDCROFT BB 047/065 045/062 047 44410 TRUTH OR CONSEQUENCES BB 061/086 059/082 061 32200 SILVER CITY BB 055/078 054/073 054 44400 DEMING BB 063/087 062/083 062 32200 LORDSBURG BB 063/086 061/082 062 32200 SIERRA BLANCA BB 066/085 067/082 064 32212 .ELP...NONE 15 BRICE
NMZ022>025-030>032-TXZ055-056-091915- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE EL PASO TX 1120 AM MDT TUE SEP 9 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST AND SOUTHCENTRAL NEW MEXICO AND FAR WEST TEXAS. .DAY ONE...TODAY SCATTERED THUNDERSTORMS WILL DEVELOP THIS EVENING. SOME OF THESE THUNDERSTORMS MAY PRODUCE STRONG WIND GUSTS WITH BLOWING DUST...SMALL HAIL AND DEADLY LIGHTNING. THESE STORMS MAY ALSO PRODUCE BRIEF HEAVY RAINFALL WITH LOCALIZED MINOR FLOODING. .DAYS TWO THROUGH SEVEN... SCATTERED AFTERNOON AND EVENING THUNDERSTORMS ARE POSSIBLE TOMORROW. THESE STORMS MAY PRODUCE STRONG WINDS...HAIL...BRIEF HEAVY RAINFALL AND DEADLY LIGHTNING. .SPOTTER INFORMATION STATEMENT... SPOTTER SERVICES ARE NOT ANTICIPATED TODAY.
NMZ023>025-032-TXZ055-056-092300- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE EL PASO TX 213 PM MDT TUE SEP 9 2003 AT 210 PM NATIONAL WEATHER SERVICE DOPPLER WEATHER RADAR AND SATELLITE OBSERVATIONS INDICATED AN AREA OF SHOWERS AND THUNDERSTORMS DEVELOPING ALONG AND EAST OF THE RIO GRANDE IN DONA ANA...SIERRA...OTERO COUNTIES IN NEW MEXICO AND IN EL PASO AND HUDSPETH COUNTIES IN TEXAS. ISOLATED STORMS MAY APPROACH SEVERE LEVELS WITH WINDS TO 55 MPH...HAIL APPROACHING THREE-QUARTERS OF AN INCH...LOCAL RAINFALL AMOUNTS OF ONE TO TWO INCHES...AND FREQUENT CLOUD TO GROUND LIGHTNING DURING THE NEXT TWO TO THREE HOURS. THE STORMS ARE GENERALLY MOVING NORTHEAST AT 15 TO 20 MPH AND SHOULD PERSIST THROUGH AT LEAST 5PM. PERSONS TRAVELING IN THIS AREA SHOULD WATCH OUT FOR LOW VISIBILITY IN BLOWING DUST AND ALSO FOR POSSIBLE ROADWAY FLOODING. REMEMBER TURN AROUND - DONT DROWN.
The El Paso radar (KEPZ), 46 km away, was scanning. The volume nearest the first event began at 21:39 UTC.
1 thunderstorm wind. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in New Mexico in 2003Every state in 2003This day in weather historyWarnings in New Mexico, September 2003
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5336867.